MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: software m450001b015, version: 3.2 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.A medtronic representative (rep) reported that during surgery, "we performed all setup according to sop and ablated our first fiber just like normal.When we switched to the next fiber, we encountered an issue.The scans would acquire both planes, we could see both planes in vdt, but the in session would not pull both planes.It would pull only the sagittal plane and not the coronal plane.Keep in mind that all reformatted planes from all three fibers rendered 3 sag, 2 axial, and 1 coronal.This caused us to consider if the coronal was the issue by chance for some reason or another.In an attempt to fix the issue, we copied down the tmap from the first successful fiber burn and modified the copy image position to scan accordingly for the 2nd fiber location.We assumed that maybe the tmap had become corrupt and using one that had just worked fine for us may be a resolution.It was not.Then we decided to proceed and see if the 3rd fiber would scan and pull images properly and it did.We elected to complete fiber 3 since all things were working for that one and we would get back to fiber 2 in the end.We successfully completed fiber 3 and then went back to fiber 2.We tried using fiber 3¿s tmap and updating it to the scan planes of fiber 2 and it did not work.In a last ditch effort we tried copying the image position then slightly adjusting the scan orientation for the coronal.The adjustment was so slight that maybe 0.5mm adjustment was made because we could still see the catheter on the tmap.It worked and i can¿t explain why making such a slight change created the ability to pull that coronal image into our live session." there was a delay of less than one hour.There was no impact on the patient's outcome.
 
Additional Manufacturer Narrative
H3, h6: software analysis was completed based on the information available and determined that a software issue was confirmed.The r eported event results from a software malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19391253
Report Number1723170-2024-01349
Device Sequence Number15192311
Product Code GEX
UDI-Device Identifier00643169792890
UDI-Public00643169792890
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age30 MO
Patient SexMale
Patient Weight16 KG